Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

October 10, 2011Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Oct 10, 2011, 12:59 AM EDT for Volusia County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2011, 12:59 AM EDT (04:59 UTC)
Expired
Oct 10, 2011, 3:00 AM EDT
In force
2 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 110 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 5.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WWUS82 KMLB 100459
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1259 AM EDT MON OCT 10 2011

FLZ141-100700-
COASTAL VOLUSIA COUNTY-
1259 AM EDT MON OCT 10 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER COASTAL VOLUSIA COUNTY...

* UNTIL 300 AM EDT.

AT 1253 AM EDT...A GALE CENTER THAT HAD MOVED ONSHORE ACROSS 
NORTHERN BREVARD COUNTY HAD PRODUCED A TIGHT PRESSURE GRADIENT ALONG 
THE VOLUSIA COUNTY COAST. THE TIGHT PRESSURE GRADIENT WILL CAUSE 
WINDS TO FURTHER INCREASE ALONG THE COAST TO 30 TO 40 MPH FROM THE 
EAST WITH GUSTS TO 45 TO 55 MPH ALONG THE BEACHES THROUGH 3 AM.

THESE STRONG WINDS WILL AFFECT COASTAL SECTIONS OF VOLUSIA COUNTY 
INCLUDING ORMOND BEACH...DAYTONA BEACH...AND NEW SMYRNA BEACH.

THE GUSTY WINDS TO 45 TO 55 MPH...CAN CAUSE UNSECURED OBJECTS TO 
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL 
WILL TEMPORARILY REDUCE VISIBILITY.

LAT...LON 2942 8109 2916 8097 2909 8092 2908 8093
      2907 8090 2879 8073 2881 8078 2885 8079
      2885 8081 2879 8079 2879 8087 2880 8087
      2938 8114 2942 8115 2943 8114
TIME...MOT...LOC 0453Z 180DEG 0KT 2911 8076

$$


15

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 9, 9:46 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Oct 9, 9:46 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
946 PM EDT SUN OCT 9 2011

.DISCUSSION...

...PERIODS OF HEAVY RAIN OVERNIGHT ALONG THE COAST OF BREVARD AND
VOLUSIA COUNTIES...
...VERY HAZARDOUS MARINE CONDITIONS AND BEACH EROSION LIKELY
OCCURRING...

CURRENT-OVERNIGHT...A MID-LEVEL CIRCULATION WITH AN ASSOCIATED TIGHT
SURFACE PRESSURE GRADIENT EXISTS OFF THE BREVARD COUNTY COAST THIS
EVENING. THIS FEATURE HAS BEEN FORECAST TO MOVE SLOWLY NORTHWEST
OVER THE NEXT 24 HOURS. NASTY MARINE CONDITIONS WITH BUOY 41009 20
NAUTICAL MILES OFF THE COAST OF THE CAPE CONSISTENTLY GUSTING OVER
50 KNOTS WHERE NOW A STORM WARNING EXISTS UNTIL 5 AM. A VERY LOW
POTENTIAL EXISTS FOR A FEW LOW-TOPPED ROTATING STORMS CAPABLE OF
WATER SPOUTS OR A BRIEF TORNADO ALONG THE IMMEDIATE COAST. SOME
STRONG WINDS/GUSTS HAVE MADE IT TO THE VOLUSIA AND SPACE COASTS WITH
LIKELY DAMAGE IN TERMS OF TREES DOWN AND POSSIBLE POWER OUTAGES. A
HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT (PRESENTLY)
ACROSS COASTAL VOLUSIA...BREVARD AND INDIAN RIVER COUNTIES WHERE
SUSTAINED WINDS WILL OCCASIONALLY APPROACH 40 MPH ALONG THE
IMMEDIATE COAST WITH GUSTS TO AROUND 60 MPH EXPECTED. A WIND
ADVISORY HAS BEEN EXTENDED ACROSS A PORTION OF THE INTERIOR TO
INCLUDE INLAND VOLUSIA...SEMINOLE...ORANGE AND OSCEOLA COUNTIES
UNTIL 4 AM. HERE GUSTS OF 40 TO 45 MPH MAY BE POSSIBLE. WINDS HAVE
BEEN FORECAST TO EVENTUALLY DECREASE OVERNIGHT BUT LOW CONFIDENCE IN
SHORT TERM MODELS CURRENTLY FOR BOTH SPEED AND DIRECTION SURROUNDING
EVOLUTION OF LOW PRESSURE OFF OF THE COAST.

LARGER BLOB OF HEAVY PRECIPITATION MOVING SLOWLY ONSHORE OF NORTH
BREVARD COUNTY. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES POSSIBLE
LOCALLY HERE THROUGH MIDNIGHT AT LEAST.

MAIN SHORT TERM CONCERNS OVERNIGHT CONTINUE TO REVOLVE AROUND
DEVELOPING LOW WITH ASSOCIATED TIGHT SURFACE PRESSURE
GRADIENT...LOCALLY HEAVY RAINFALL ALONG THE BREVARD-VOLUSIA
COASTS...STRONG SURFACE WINDS AND VERY HAZARDOUS MARINE CONDITIONS.

A FLOOD WATCH CONTINUES UNTIL 4 AM OVERNIGHT AND MAY HAVE TO BE
PUSHED FARTHER OUT FOR A PORTION OF EAST CENTRAL FLORIDA DEPENDING
ON PRECIPITATION TRENDS THESE NEXT SEVERAL HOURS. WILL CONTINUE HIGH
POPS BREVARD COUNTY NORTHWARD AND ALONG AND NORTH OF THE I-4
CORRIDOR OVERNIGHT. ANY ISOLATED LIGHTNING STORMS MOSTLY LIKELY
ALONG THE BREVARD AND VOLUSIA COASTS.

&&

.AVIATION...SOME THINNING OF CLOUDS NEAR KSUA/KFPR WITH DRIER AIR
ENTRAINMENT OCCURRING IN THIS AREA. FURTHER NORTH CONSIDERABLE CLOUD
COVER CONTINUES. SCATTERED TO NUMEROUS RAIN SHOWERS CONTINUE TO MOVE
INLAND FROM THE COAST NORTH OF KMLB. A VERY TIGHT PRESSURE GRADIENT
IS LOCATED KVRB NORTHWARD TO KDAB. MVFR CIGS/VSBYS INVOF
PRECIPITATION. WILL CONTINUE TO HANDLE WITH TEMPO GROUPS IN TAFS.
SCATTERED SHOWER/STORM CHANCES DURING THE DAY MON.

AN AIRPORT WEATHER WARNING CONTINUES AT KDAB UNTIL MIDNIGHT FOR
SUSTAINED WINDS 25 TO 35 KNOTS AND GUSTS TO AROUND 50 KNOTS.

&&

.MARINE...OVERNIGHT...DEVELOPING LOW PRESSURE OFF OF THE BREVARD
COUNTY COAST TONIGHT WITH VERY TIGHT PRESSURE GRADIENT ASSOCIATED.
STORM WARNING ISSUED THIS EVENING FOR ALL MARINE ZONES NORTH OF
SEBASTIAN INLET AS BUOY 41009 HAS REPEATEDLY REPORTED WIND GUSTS IN
EXCESS OF 50 KTS. THIS HAZARD RUNS THROUGH 5 AM PRESENTLY. SMALL
CRAFT ADVISORIES EXIST SOUTH OF SEBASTIAN INLET. SEAS MOST RECENTLY
UP TO 22 FEET AT BUOY 41009. LONG PERIOD SWELLS 11-12 SECONDS.

&&

.HYDROLOGY...A RIVER FLOOD WARNING HAS BEEN ISSUED FOR SHINGLE CREEK
AT CAMPBELL DUE TO THE HEAVY RAINFALL FROM THE PAST COUPLE OF DAYS.
SOME ADDITIONAL LIGHT RAINFALL IS FORECAST OVER THE REMAINDER OF THE
NIGHT AND INTO MONDAY. THE CREEK IS EXPECTED TO CREST JUST ABOVE
FLOOD STAGE BY MONDAY EVENING. FLOOD STAGE IS 59.0 FEET FOR THE
LOCATION AT CAMPBELL WITH SURROUNDING COMMUNITIES OF GOOD SAMARITAN
VILLAGE AND SHERWOOD FOREST.

THE GAUGE SITE ABOVE LAKE HARNEY IS ALSO BEING MONITORED FOR RISES
NEAR ACTION STAGE AND PERSISTENT HEAVY RAINS WILL CAUSE THE SAINT
JOHNS SITE AT GENEVA (SEMINOLE COUNTY) TO STEADILY RISE OVER THE
NEXT FEW DAYS. CURRENT MODEL RESULTS SHOW A SLOW AND STEADY RISE TO
ACTION STAGE BUT NOT EXPECTED TO REACH FLOOD STAGE AT THIS TIME.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 4 AM EDT MONDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-ST.
     LUCIE.

     HIGH SURF ADVISORY UNTIL 4 AM EDT MONDAY FOR COASTAL VOLUSIA-
     INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
     LUCIE.

     HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR COASTAL VOLUSIA-
     INDIAN RIVER-NORTHERN BREVARD-SOUTHERN BREVARD.

     WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR INLAND VOLUSIA-ORANGE-
     OSCEOLA-SEMINOLE.

AM...SMALL CRAFT ADVISORY FROM 5 AM TO 8 AM EDT MONDAY FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
     60 NM OFFSHORE.

     STORM WARNING UNTIL 5 AM EDT MONDAY FOR COASTAL WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
     60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR COASTAL WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM UPDATES/AVIATION: SEDLOCK
IMPACT WEATHER/RADAR: WIMMER
RADAR: MOSES
HMT: BOWEN
COORDINATOR: KELLY
Hazardous weather outlook, Oct 9, 6:10 PM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
610 PM EDT SUN OCT 9 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-100600-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
610 PM EDT SUN OCT 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
OCCASIONAL BRIEF SQUALLS WILL CONTINUE TO MOVE QUICKLY WESTWARD
AT 40 MPH AND PRODUCE GUSTY WINDS 40 TO 50 MPH AND POSSIBLY A FEW
LIGHTNING STRIKES...MAINLY NEAR THE COAST. SINCE THE GROUND ACROSS
EAST CENTRAL FLORIDA IS WATERLOGGED FROM ALL THE HEAVY RAIN OF THE
PAST TWO DAYS...WINDS OF THIS STRENGTH WILL BE CAPABLE OF BLOWING
DOWN TREES...ESPECIALLY THOSE THAT ARE WEAK...OR WITH SHALLOW ROOT
SYSTEMS.

.TORNADO THREAT...
LOW LEVEL WIND SHEAR IS FORECAST TO INCREASE AHEAD OF AN APPROACHING
SURFACE LOW PRESSURE CENTER. THERE IS A LOW...BUT DISCERNIBLE THREAT
FOR TORNADOES...MAINLY ALONG THE VOLUSIA AND SPACE COASTS.

.FLOOD IMPACT...
CONTINUED STRONG AND GUSTY ONSHORE WINDS WILL GENERATE RAIN AND
SQUALLS OVER THE ATLANTIC THAT MOVE QUICKLY ACROSS THE AREA. SOME
TRAINING OF ECHOES IS EXPECTED WHICH COULD PRODUCE 2 TO 4 INCHES OF
RAIN OVER VOLUSIA AND BREVARD COUNTIES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS COULD AGGRAVATE ONGOING FLOODING AND STANDING WATER
CONDITIONS IN SOME AREAS...AND ALSO CAUSE ADDITIONAL POOR DRAINAGE
FLOODING...ESPECIALLY IN LOCATIONS THAT ARE HISTORICALLY VULNERABLE
TO FLOODING.

.HIGH WIND IMPACT...
STRONG LOW LEVEL NORTHEASTERLY WINDS WILL PRODUCE GUSTY CONDITIONS
THIS EVENING...ESPECIALLY ACROSS VOLUSIA...BREVARD AND INDIAN RIVER
COUNTIES WHERE A HIGH WIND WARNING IS IN EFFECT THROUGH MIDNIGHT.
POWER OUTAGES AND MINOR DAMAGE WILL BE LIKELY...ESPECIALLY FROM
FALLING TREES AND TREE LIMBS DUE TO THE AFOREMENTIONED WATERLOGGED
CONDITIONS. A WIND ADVISORY IS IN EFFECT UNTIL 8 PM THIS EVENING
ALONG THE COAST ACROSS SAINT LUCIE AND MARTIN COUNTIES AND A LAKE
WIND ADVISORY IS IN EFFECT OVER INTERIOR SECTIONS.

.COASTAL FLOOD IMPACT...
THE OCEAN WILL BE LIKE A WASHING MACHINE THROUGH TONIGHT AS GUSTY
NORTHEASTERLY WINDS OVER THE ATLANTIC GENERATE HIGH SEAS AND
FREQUENT LARGE BREAKING WAVES ALONG THE BEACHES AND JETTIES. A HIGH
SURF ADVISORY REMAINS IN EFFECT. DUE TO THE PROLONGED NATURE OF THIS
LARGE WAVE EVENT...BEACH EROSION IS EXPECTED TO BECOME SIGNIFICANT.

.RIP CURRENT IMPACT...
ALTHOUGH THE PRIMARY BEACH THREAT WILL BE LARGE BREAKING WAVES...
DANGEROUS RIP CURRENTS OCCUR DURING LARGE WAVE EVENTS...MAINLY ALONG
PIERS AND JETTIES.

.MARINE THUNDERSTORM GUST IMPACT...
WIDESPREAD SQUALLS WITH ISOLATED THUNDERSTORMS WILL PRODUCE WIND
GUSTS BETWEEN 50 AND 60 KNOTS...MAINLY NORTH OF SEBASTIAN INLET.

.WATERSPOUT IMPACT...
THERE IS A LOW THREAT FOR WATERSPOUTS OVER THE ATLANTIC AND
INTRACOASTAL WATERS...ESPECIALLY NORTH OF SEBASTIAN INLET.

.WIND AND SEA IMPACT...
EASTERLY WINDS OF 30 TO AROUND 40 KNOTS WITH FREQUENT GUSTS TO 50
KNOTS...ESPECIALLY NORTH OF SEBASTIAN INLET WILL PRODUCE VERY
HAZARDOUS CONDITIONS FOR SMALL CRAFT. WAVE HEIGHTS TO AROUND 20 FEET
WILL OCCUR IN THE OPEN ATLANTIC. A GALE WARNING IS IN EFFECT THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WINDS WILL DIMINISH ON MONDAY BUT SEAS WILL BE SLOW TO SUBSIDE...
WHICH WILL CAUSE DANGEROUS BOATING CONDITIONS NEAR INLETS. ROUGH
SURF WILL LINGER ON MONDAY AND RIP CURRENTS WILL BE A HAZARD INTO
MID WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND REPORT MINOR
DAMAGE...FLOODING...HIGH WINDS AND RAINFALL TOTALS OVER 3 INCHES.

LASCODY/CRISTALDI/SEDLOCK

In the hours before

Special weather statement, Oct 9, 10:35 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1035 PM EDT SUN OCT 9 2011

FLZ044-045-053-144-100330-
NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
1035 PM EDT SUN OCT 9 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER LAKE COUNTY...WESTERN ORANGE COUNTY...
NORTHWESTERN OSCEOLA COUNTY...

* UNTIL 1130 PM EDT.

AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM
11 MILES NORTHWEST OF PAISLEY TO INTERCESSION CITY...MOVING
SOUTHWEST AT 20 MPH.

THE PRIMARY THREAT WILL BE STRONG WIND GUSTS OF 45 TO 55 MPH...WHICH
CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR
CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THIS SQUALL MOVES THROUGH.

LAT...LON 2896 8196 2897 8166 2927 8164 2921 8162
      2920 8158 2906 8154 2807 8131 2808 8145
      2814 8146 2814 8153 2826 8156 2826 8166
      2834 8167 2835 8196
TIME...MOT...LOC 0232Z 046DEG 17KT 2911 8166 2827 8153

MOSES
Local storm report, Oct 9, 10:51 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1051 PM EDT SUN OCT 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     NON-TSTM WND GST 3 E HAULOVER CANAL      28.74N 80.70W
10/09/2011  M75 MPH          BREVARD            FL   OTHER FEDERAL

            USAF 54 FT WIND TOWER NUMBER 19 MEASURED A WIND GUST OF
            65 KT/75 MPH.

&&

ARB
Special weather statement, Oct 9, 11:06 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1106 PM EDT SUN OCT 9 2011

AMZ550-552-FLZ047-141-147-100430-
COASTAL VOLUSIA-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE OUT TO 20 NM-NORTHERN BREVARD-SOUTHERN BREVARD-
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET OUT TO 20 NM-
1106 PM EDT SUN OCT 9 2011

...DAMAGING WINDS CONTINUE ALONG THE NORTHERN BREVARD COAST NEAR
CAPE CANAVERAL...

LATEST DOPPLER WEATHER RADAR AND SURFACE OBSERVATIONS INDICATE THAT
THE LOW PRESSURE CENTER HAS DRIFTED NORTHWARD AND IS CURRENTLY JUST
TO THE SOUTHEAST OF CAPE CANAVERAL. THE LOW IS EXPECTED TO
CONTINUE TO DRIFT TO THE NORTHWEST INTO THE NORTHERN BREVARD COAST.

THE BAND OF STRONG AND DAMAGING WINDS ACROSS COASTAL NORTHERN
BREVARD COUNTY IS SLOWLY MOVING WESTWARD AND IS APPROACHING
MAINLAND PORTIONS OF NORTHERN BREVARD COUNTY. NUMEROUS WIND TOWERS
AROUND CAPE CANAVERAL CONTINUE TO REPORT GUSTS BETWEEN 60 AND 65
MPH...WITH TWO TOWERS REPORTING GUSTS TO 75 MPH.

FREQUENT GUSTS OF 60 TO 70 MPH WILL CONTINUE ACROSS COCOA
BEACH...PORT CANAVERAL...THE MERRITT ISLAND WILDLIFE REFUGE...AND
KENNEDY SPACE CENTER THROUGH THE NEXT HOUR. WINDS WILL BE INCREASING
ALONG THE MAINLAND PRIMARILY ALONG AND EAST OF US 1 NORTH OF
ROCKLEDGE WHICH WILL SEE FREQUENT GUSTS UP 50 MPH...INCREASING TO 60
MPH TOWARDS MIDNIGHT.

AS THIS LOW MOVES TO THE NORTHWEST...WINDS WILL INCREASE ALONG THE
VOLUSIA COUNTY COAST EAST OF I-95 WITH FREQUENT GUSTS UP TO 50 MPH
EXPECTED TO BEGIN OVER THE NEXT HOUR.

MINOR TO MODERATE DAMAGE REPORTS HAVE BEEN RECEIVED ACROSS COASTAL
NORTHERN BREVARD AND COASTAL VOLUSIA COUNTIES...AND ADDITIONAL
DAMAGE WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS WITH THESE
WINDS. THE EXTREMELY MOIST GROUND WILL MAKE DOWNED TREES AND POWER
LINES LIKELY. THESE WIND SPEEDS WILL ALSO CAUSE DAMAGE TO ROOFS AND
SMALL OBJECTS BECOMING AIRBORNE. WINDS OF THESE SPEEDS WILL CHURN UP
WAVES WITHIN LOCAL MARINAS WHICH MAY CAUSE BOATS TO BECOME LOOSE
FROM THEIR MOORINGS AND DAMAGE TO DOCKS AND MAY CAUSE MINOR FLOODING
ALONG BEACH AND RIVER FRONT LOCATIONS. THESE WINDS WILL ALSO MAKE
DRIVING ACROSS LOCAL CAUSEWAYS EXTREMELY DANGEROUS...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

ADDITIONAL DETAILS...INCLUDING GRAPHICS ARE AVAILABLE ONLINE AT:
HTTP://WWW.SRH.NOAA.GOV/MLB/BLOG.PHP

MOSES
Local storm report, Oct 9, 11:18 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1118 PM EDT SUN OCT 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     NON-TSTM WND GST 2 SSE PLAYALINDA BEACH  28.61N 80.61W
10/09/2011  M81.00 MPH       BREVARD            FL   OTHER FEDERAL

            USAF 60 FT WIND TOWER NUMBER 393 MEASURED A 70 KT/81 MPH
            WIND GUST.

1020 PM     NON-TSTM WND GST 3 SE PLAYALINDA BEACH   28.61N 80.60W
10/09/2011  M78.00 MPH       BREVARD            FL   OTHER FEDERAL

            USAF 60 FT WIND TOWER NUMBER 394 MEASURED A 68 KT/78 MPH
            WIND GUST.

&&

ARB
Special weather statement, Oct 10, 12:15 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1215 AM EDT MON OCT 10 2011

FLZ141-147-100530-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
1215 AM EDT MON OCT 10 2011

...GALE CENTER NEAR CAPE CANAVERAL MOVING NORTHWEST...

AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE GALE CENTER THAT HAD BROUGHT WIND GUSTS OVER 60 MPH TO PORTIONS
OF THE NORTHERN BREVARD COAST HAD MOVED ONSHORE NEAR CAPE CANAVERAL.

THE LOW CENTER WILL CONTINUE TO MOVE NORTHWEST THROUGH 2 AM AND A
TIGHT PRESSURE GRADIENT WILL ALSO CONTINUE NORTH OF THE LOW WHERE
STRONG NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 45 TO 55 MPH
WILL STILL BE POSSIBLE ALONG THE BEACHES AND BARRIER ISLANDS FROM
PLAYALINDA BEACH TO ORMOND BEACH.

THE STRONG AND GUSTY WINDS FROM THE ATLANTIC WATERS WILL BE CAPABLE
OF PRODUCING MINOR WIND DAMAGE ALONG THE COAST...INCLUDING CAUSING
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER
OUTAGES. THESE WINDS WILL ALSO MAKE DRIVING ACROSS LOCAL CAUSEWAYS
DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCALLY HEAVY
RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES MAY ALSO OCCUR WITH
SHOWERS NORTH OF LOW CENTER AS THEY MOVE ONSHORE ALONG THE VOLUSIA
COUNTY COAST THROUGH THE EARLY MORNING HOURS.

VOLKMER
Special weather statement, Oct 10, 12:59 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1259 AM EDT MON OCT 10 2011

FLZ141-100700-
COASTAL VOLUSIA COUNTY-
1259 AM EDT MON OCT 10 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER COASTAL VOLUSIA COUNTY...

* UNTIL 300 AM EDT.

AT 1253 AM EDT...A GALE CENTER THAT HAD MOVED ONSHORE ACROSS
NORTHERN BREVARD COUNTY HAD PRODUCED A TIGHT PRESSURE GRADIENT ALONG
THE VOLUSIA COUNTY COAST. THE TIGHT PRESSURE GRADIENT WILL CAUSE
WINDS TO FURTHER INCREASE ALONG THE COAST TO 30 TO 40 MPH FROM THE
EAST WITH GUSTS TO 45 TO 55 MPH ALONG THE BEACHES THROUGH 3 AM.

THESE STRONG WINDS WILL AFFECT COASTAL SECTIONS OF VOLUSIA COUNTY
INCLUDING ORMOND BEACH...DAYTONA BEACH...AND NEW SMYRNA BEACH.

THE GUSTY WINDS TO 45 TO 55 MPH...CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY.

LAT...LON 2942 8109 2916 8097 2909 8092 2908 8093
      2907 8090 2879 8073 2881 8078 2885 8079
      2885 8081 2879 8079 2879 8087 2880 8087
      2938 8114 2942 8115 2943 8114
TIME...MOT...LOC 0453Z 180DEG 0KT 2911 8076

15

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 8:10 PM EDTWind AdvisoryMLBOrange, Osceola, Seminole, Volusia8 hr
Oct 9, 8:34 PM EDTStorm WarningMLB8 hr
Oct 9, 10:35 PM EDTSpecial Weather StatementMLBLake55 min
Oct 9, 10:59 PM EDTAreal Flood WarningMLBBrevard, Volusia2 hr
Oct 10, 1:56 AM EDTSpecial Weather StatementMLBVolusia109 min
Oct 10, 2:01 AM EDTRiver Flood WarningMLBSeminole8 days
Oct 10, 2:33 AM EDTRiver Flood WarningMLBOsceola15 hr
Oct 10, 2:55 PM EDTSmall Craft Advisory for Hazardous SeasMLB20 hr
Oct 10, 6:00 PM EDTRiver Flood WarningMLBOsceola19 hr

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.